Overdose - hydrocodone; Overdose - oxycodone; Vicodin overdose; Percocet overdose; Percodan overdose; MSContin overdose; OxyContin overdose
Hydrocodone and oxycodone are drugs that are mostly used to treat extreme pain.
Hydrocodone/oxycodone overdose occurs when someone intentionally or accidentally take too much medicine containing these ingredients. A person may accidentally take too much of the medicine because they are not getting pain relief from their normal doses. There are several reasons why a person may intentionally take too much of this medication. It may be done to try to hurt oneself or to â€śget highâ€ť or intoxicated.
See also: Overdose
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.
Hydrocodone and oxycodone belong to a class of narcotic medications called opiates. These medications are man-made versions of the natural compounds found in opium.
Hydrocodone and oxycodone are usually found in prescription painkillers. The most common painkillers that include these two ingredients are:
These medicines may also be combined with a non-narcotic medicine, acetaminophen (Tylenol). See also: Acetaminophen overdose
Goldfrank LR, Flomenbaum NE, Lewin NA, et al. Goldfrank's Toxicologic Emergencies. 8th ed. New York, NY: McGraw-Hill; 2006.
© 2011 University of Maryland Medical Center (UMMC). All rights reserved.
UMMC is a member of the University of Maryland Medical System,
22 S. Greene Street, Baltimore, MD 21201. TDD: 1-800-735-2258 or 1.866.408.6885